MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 6802584
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a non-reproducible, lower than expected vitros creatinine (crea) result was obtained from a single patient sample processed using vitros chemistry products crea slides lot 1545-3561-6410 on a vitros 5600 integrated system.A definitive assignable cause of the event could not be determined.Based on historical quality control results, a vitros crea lot 1545-3561-6410 related issue is not a likely contributing factor of the event.Furthermore, continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros crea reagent lot 1545-3561-6410.However, an individual slide related issue could not be entirely ruled out.As no diagnostic precision testing was performed on the vitros 5600 integrated system, an instrument related issue could not be completely ruled out as a contributor of the event.However, there was no indication that the vitros 5600 system malfunctioned.Pre-analytical sample processing could not be ruled out as a contributing factor as it is unknown if the customer was following the sample collection device manufacturer's recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.In addition, as no information regarding whether the patient had been taking any medications or supplements around the time of the event was provided, a sample interferent cannot be ruled out as a possible contributor of the event.A review of data performed by the ortho tsc concluded that a pre-analytical sample mix-up was not a likely cause of the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, lower than expected vitros creatinine (crea) result was obtained from a single patient sample processed using vitros chemistry products crea slides lot 1545-3561-6410 on a vitros 5600 integrated system.Patient sample vitros crea result of 0.90 mg/dl versus an expected result of 3.32 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower-than-expected vitros crea result was reported outside of the laboratory.However, a physician questioned the result, and no treatment was initiated, altered or stopped based on the result.A corrected report was later issued for the patient.There was no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CREA SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21525911
Report Number1319809-2025-00023
Device Sequence Number18566027
Product Code JFY
UDI-Device Identifier10758750002849
UDI-Public(01)10758750002849(17)260301(11)240920(10)154535616410
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Catalogue Number6802584
Device Lot Number1545-3561-6410
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Initial Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown